Skip to content
My WebMD Sign In, Sign Up

Announcements

Newly diagnosed? Visit the Epilepsy Health Center, check out community tips and review resources.
Do seizure meds tend to produce side effects similar to ADD, or make existing ADD symptoms worse?
avatar
SherpaDerp posted:
Specifically, I take Depakote ER (1500mg/day) and Trileptal (2400mg/day). I have been diagnosed with ADD-PI several times, a bit of a poster-child for it in fact, though I can't help but wonder if it is the medicine that creates many of the problems I have.


I have been on a large amount of meds all my life so I have no way to compare how I feel now to feeling "normal", or free from medication.


Any knowledge on this is appreciated. As always TIA!
Reply
 
avatar
BlazingTiger responded:
I personally Don't know anything about those meds. Here is a link that may give you the answers you are looking for.

http://www.rxlist.com

It will list known side effects of your meds. Also the less common & rare side effects too.

Jason
 
avatar
dancer86442 responded:
Hello Sherpa,

Good Question! My Adage: Never discount anything that has to do w/ Epilepsy &/or medication/treatment Side Effects. We, as individuals, can be 'unique' in what we Do experience. Even if it is 'unheard of'. The site Jason gave you Mite give you answers. But, your best source would be your Local Pharmacist. It could be the 'Interaction' of those 2 meds causing Problems.

May I ask: Are you using these meds for Seizure Control or for the ADD symptoms? Or Both? What is PI?

Love Candi
 
avatar
SherpaDerp replied to dancer86442's response:
Thanks for the suggestions. I am using those meds for Epilepsy control and they work wonders other than the side effects. I feel very weak and tired all the time.

Currently I am not on any ADD medication, though I desperately need some. Concerta was suggested due to its non stimulant properties but I have heard bad things about it, along with about an only 50 percent or so success rate.

I believe it is the DSM-IV that has reclassified ADD/ADHD recently into ADHD-PI and ADHD-PH. These refer to Attention Deficit - Primarily Inattentive and Attention Deficit - Primarily Hyperactive.

Inattentive would be more of a daydreamy type of disorder, Hyperactive would be more of a bouncing off the walls type.
 
avatar
dancer86442 replied to SherpaDerp's response:
A Little boy living next door to me was, supposedly, diagnosed w/ ADHD. Am unsure if he is on any meds for it. Doubt it since he is up all nite. His Mom said he had a seizure B4 this diagnosis. He awoke w/ a nasty lump on his head the other day, but, when I saw him last nite, there was no sign of any 'lump'. I know the Kid is Hyper & was able to talk to him for the First time last nite. Doesn't seem to be ADD at all. HMMM, beginning to think this Lady is the 'new' Drama Queen' on our block.

I'm not sure about this, but, I Think some of our meds are used for ADHD, too. Please ask your DR about it. Or do some 'homewofk'/Research.

Thanks for the Explanation of Types of ADHD. It will come in Handy, IF I wind up babysitting this boy.

Sounds like you are having Typical Side effects of AED (anti-epilepsy drug) Sometimes a change in Diet is Helpful. The Modified Atkins Diet mite help. Another idea is to make Juicies (Vegan Diet??? ) w/ veggies/fruit & yogurt (Greek w/ or w/out Honey is Good) Almond milk w/ or w/out coconut additive. If you are reading other posts I suggested a New Author for Diets that was recommended by a fellow EP person. Still got to have meds for EP, but, decreased seizure activity & Med side effects in some. Is used for other ailments, too.

Keep us posted. Thank You Sooo Much for Replying. Feel Free to comment/post at any time. HUGS!

Love Candi


Helpful Tips

Journals posted by Meetz
Meetz posted: Hi there. I don't want to sound bossy or presumptuous, but after 44 years of practice with E, I have a bit of experience. I ... More
Was this Helpful?
33 of 43 found this helpful

Related News

There was an error with this newsfeed

Related Drug Reviews

  • Drug Name User Reviews

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.

For more information, visit the Duke Health Epilepsy Center